Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 352, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 28, 2002, 9:21 PM CDT for Woods County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2002, 9:21 PM CDT (02:21 UTC)
- Expired
- Jul 28, 2002, 10:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Woods County, OK
The radar
The Vance AFB radar (KVNX), 87 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 7:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 530 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
777
WUUS54 KOUN 290221
SVROKC
OKC151-290300-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
921 PM CDT SUN JUL 28 2002
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WOODS COUNTY IN NORTHWEST OKLAHOMA
* UNTIL 1000 PM CDT
* AT 921 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 27
MILES NORTHWEST OF ALVA...MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE ALVA
WIND GUSTS FROM 60 TO 70 MPH ARE LIKELY WITH THIS SEVERE
THUNDERSTORM. HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE.
LAT...LON 3699 9942 3689 9934 3675 9907 3670 9865
3699 9865
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 9:20 PM CDT, 1 minute earlier.
Area forecast discussion, Jul 28, 9:20 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 920 PM CDT SUN JUL 28 2002 LINE OF STORMS ACROSS SOUTHERN KANSAS SHOULD CONTINUE TO MOVE SLOWLY THROUGH NORTHERN OK TONIGHT AHEAD OF THE WEAK COLD FRONT. MID-LEVEL ANALYSIS SHOWS THE UPPER TROUGH OVER WESTERN KS AND INTO THE WESTERN TX PANHANDLE. THIS FEATURE SHOULD TRANSLATE ACROSS THE CENTRAL PLAINS TONIGHT HELPING THE LINE OF CONVECTION TO MOVE TOWARDS CENTRAL OK LATE. WITH THE SLOW PROGRESS OF THE LINE POPS IN CENTRAL PART OF OK WILL REMAIN AT 50%...HIGHER TO THE NORTH. THE CURRENT FORECAST REFLECTS THIS. .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 10:01 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 44 min |
| Jul 28, 10:20 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 40 min |
| Jul 29, 2:01 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 44 min |
| Jul 29, 2:37 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 38 min |
| Jul 29, 2:55 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.